Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2000, 12:43 PM CST for Lawrence County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 12:43 PM CST (18:43 UTC)
- Expired
- Mar 10, 2000, 1:30 PM CST
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 1:28 PM CST | Hail 0.75 | Lawrenceburg, TN | Dime size hailed reported by SKYWARN spotter on U.S. Hwy 64. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101846 SVRBNA TNC099-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAWRENCE COUNTY IN TENNESSEE * UNTIL 130 PM CST * AT 1238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF ETHRIDGE...OR ABOUT 10 MILES NORTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES NORTHWEST OF ETHRIDGE AT 1250 PM CST LARGE HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. WHEN SEVERE THUNDERSTORMSD APPROACH SEEK SHELTER INDOORS. BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:18 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 10, 9:18 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CST FRI MAR 9 2000 SOME ELEVATED INSTABILITY TSRA SET OFF THIS MORNING ACROSS CENTRAL PORTIONS OF CWA...W/ EVEN SOME ALARMS FOR HAIL GOING OFF. DON'T EXPECT THIS TO INCREASE IN COVERAGE. CLOUDS TO W OF BNA ARE PRETTY LOW...BUT NOT EXPANDING. BOUNDARY APPEARS TO BE IN SE CORNER OF CWA. MAY DECIDE TO UPDATE TO REFLECT THESE SMALL CHANGES. TEMPS LOOK TO BE ON TRACK. .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Marshall, Maury | 45 min |
| Mar 10, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 45 min |
| Mar 10, 1:30 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 45 min |
| Mar 10, 1:32 PM CST | Flash Flood Warning | OHX | Lawrence | 118 min |
| Mar 10, 1:43 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 47 min |
| Mar 10, 1:47 PM CST | Flash Flood Warning | OHX | Rutherford | 118 min |
| Mar 10, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 62 min |
| Mar 10, 2:28 PM CST | Severe Thunderstorm Warning | OHX | Giles | 47 min |
| Mar 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 58 min |
| Mar 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 58 min |
| Mar 10, 2:34 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
| Mar 10, 3:27 PM CST | Flash Flood Warning | OHX | Bedford, Marshall | 2 hr |
| Mar 10, 3:36 PM CST | Flash Flood Warning | OHX | Cumberland | 114 min |
| Mar 10, 3:43 PM CST | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Mar 10, 4:27 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 63 min |
| Mar 10, 5:02 PM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.